Sign In
  • ENG

Why you must inform your doctor about medications and diet changes

What you should do: If you have ever experienced any of these above-mentioned symptoms, get checked by a doctor on the status of your heart health.

Keep your doctor informed about everything including diet and medications.

Written by Bhavyajyoti Chilukoti |Published : November 27, 2017 6:33 PM IST

How many of us inform our doctor about home remedies that we take? Do we ever consult our diabetologist before trying out a new fad diet that claims to control diabetes? But this can do more harm than good. It is important to keep your doctor informed about changes in your blood glucose levels. Not only about diabetes control but also about the medications, treatment options and fad diets. It is quite common that there are multiple options available for diabetics, especially young diabetics are ready to experiment with treatment and diet options. It is seen that young people with diabetes try a keto diet or old people trying Ayurvedic treatment options to control diabetes. But it is not right. Read about glucometer for monitoring diabetes.

Dr Pradeep Gadge, Diabetologist, Gadge Diabetes Centre, Mumbai says "It is quite common for people with diabetes to try multiple things including diet and treatment under the sun. This is because they have a false hope that something or the other may cure diabetes." Moreover, diabetic patients are ready to try anything and everything. But this can do more harm than good. Unfortunately, most people do not know that lifestyle disease occurs because of years of misuse of the body and leading a sedentary lifestyle and hence, you cannot revert it back to normal immediately. It takes time for the results to show up. So do not try anything catastrophic and whatever you are doing please inform your doctor. If you keep your doctor in the loop, it is easy to manage your diabetes in a better way and prevent sudden drop or increase int he blood glucose levels. Here's everything about medicines for diabetes types, side effects, drug interactions.

Most patients who get unexplained hypoglycemia do not tell the doctors if they combine other ayurvedic or homoeopathic medications with allopathic medications. And many times these medications either interact or react with the antidiabetic medications causing the person to go into interactive hypoglycemia. This causes the person to be hospitalised for 2 - 3 days and in some cases, the person may not even come out of the hypoglycemic state. So whatever you do, inform your doctor and follow your doctor's inputs to prevent untoward situations. Also read about things your diabetologist wants you to know.

Also Read

More News

Image Source: Shutterstock

Total Wellness is now just a click away.

Follow us on